MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406133
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One 9.5f fast-cath introducer sheath was received for evaluation.The sheath tube had been torn and detached 3.30¿ proximal to the distal tip.Functional testing was not possible due to the aforementioned damage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath tear and detachment is consistent with damage during use.The cause of the dilator insertion difficulty and introducer withdrawal difficulty remains unknown.
 
Event or Problem Description
During a left atrial flutter ablation procedure, resistance was noted when inserting the dilator into the introducer.When attempting to withdraw the introducer in a twisting motion, the distal end of the sheath separated approximately 1 cm from the proximal end.The proximal end was unable to be retrieved from the patient so surgical intervention was performed to remove the remaining portion of the introducer.The patient remained in stable condition throughout.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key9971578
Report Number3005334138-2020-00163
Device Sequence Number2547149
Product Code DYB
UDI-Device Identifier05414734009843
UDI-Public05414734009843
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number406133
Device Catalogue Number406133
Device Lot Number7153814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;